Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 12, 2021Ben Hill County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 12, 2021, 6:09 PM EDT for Ben Hill County, Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 6:09 PM EDT (22:09 UTC)
Expired
Jun 12, 2021, 7:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

County Ben Hill County, GA

The radar

The Moody AFB radar (KVAX), 91 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:28 PM EDTTSTM WND DMG1 N Queensland, GATREE DOWN ALONG KATHLEEN DR.
Jun 12, 6:35 PM EDTTSTM WND DMG1 Sse Westwood, GATREE DOWN ALONG 10 MILE ROAD.
Jun 12, 7:05 PM EDTTSTM WND DMGOcilla, GATREE DOWN ON OAK CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS82 KTAE 122209
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Sat Jun 12 2021
 
GAZ130-131-122300-
Irwin GA-Ben Hill GA-
609 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN IRWIN AND BEN HILL
COUNTIES UNTIL 700 PM EDT...

At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fitzgerald, moving southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Fitzgerald Municipal A/P,
Wray, Bowens Mill, Red Bluff, Ashton and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8307 3149 8310 3147 8314 3147 8319
      3182 8341 3185 8336 3184 8321 3185 8318
      3183 8315 3183 8314 3181 8313 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 2209Z 324DEG 20KT 3181 8327 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:32 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 12, 3:32 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Sat Jun 12 2021

.NEAR TERM [Through Sunday]...

Largest concerns through the remainder of today will be strong
thunderstorm wind gusts due to a combination of strong instability
and dry air in the upper levels above 600mb as an upper level trough
drops southeast into the area. This meteorological setup can lead to
enhanced microbursts in any thunderstorms, and we've already seen a
few storms with winds near 40-50 mph earlier this afternoon. With
mid-level flow expected to be elevated as a trough drops into the
area, some storm organization is possible with 20-30 knots of
shear anticipated to develop. Hail is also possible given the
strong instability. While flooding prospects look low, we'll need
to monitor for any training of storms depending on how outflow
boundaries from these storms become oriented through the remainder
of the evening.

Storm coverage should lessen after midnight and push offshore as the
trough continues pushing south. However, another round is likely to
develop again on Sunday afternoon as cooler upper level temperatures
in association with center of the upper level trough move over the
area. Plenty of instability is expected to remain in place, though
with prevailing flow out of the north again on Sunday, expecting
storm coverage to be a little bit less across our AL/GA counties and
more focused across the FL Panhandle and Big Bend. Similar threats
in thunderstorms, strong wind gusts, and perhaps some hail, are
expected again tomorrow given the slightly cooler and drier mid-
level conditions.

.SHORT TERM [Sunday Night Through Monday Night]...

The upper level trough will continue to meander over the southeast
US as the upper level pattern over the US becomes increasingly
amplified. Drier mid-level air will slowly attempt to filter into
our northern zones by Monday afternoon, but with plenty of lower
level moisture in place, and convergence along the seabreeze,
scattered showers and storms are expected again on Monday
afternoon into Monday evening.

.LONG TERM [Tuesday Through Saturday]...

There are lots of question marks through the long term period as
the pattern becomes more amplified. The upper level trough that
brought widespread showers and thunderstorms over the weekend
will begin to lift out as a strong trough moves through the
eastern portions of the US. Drier northwest flow is likely to
prevail through the middle of the week, but isolated showers and
storms can't be ruled out along our coastal locations and slightly
inland, especially if the initial upper level low moves out
slower than forecast.

Northwest flow will potentially weaken by the end of the weak as
our eyes start to turn to the tropics. The National Hurricane
Center is currently giving an area of disturbed weather across the
southwest Gulf a 40% chance to develop in the next 5 days. While
it is much too soon to determine the specific and detailed
evolution of this area of low pressure, ensemble guidance does
support the possibility for this disturbed weather moving north into
the central or western portions of the Gulf of Mexico next week.
What happens then is anyone's guess, but with our area likely
being on the east side of this disturbed weather, shower and
thunderstorm chances could increase late next week, along with
potentially rough seas for any folks with activities on the water.
Regardless of development, it's a reminder that we are in our
hurricane season and it's never a bad time to check on your
hurricane kits and readiness plans.

&&

.AVIATION...
[Through 18Z Sunday]

Widespread showers and storms will affect most terminals through
the remainder of the afternoon bringing localized IFR conditions
at times and brief 30-40 knot wind gusts. Outside of these
thunderstorms, VFR conditions should prevail through the TAF
period. Best coverage for storms will be across KDHN/KVLD and
south though KABY does have a low end chance for storms later this
afternoon. Coverage of storms diminishes tonight with another
round expected again on Sunday.

&&

.MARINE...

Elevated winds and seas expected through the next few days along
with daily chances for showers and storms, especially in the
evening and early morning hours as storms move off the land. Some
reduction in winds and seas, and rain chances, possible in the
middle of the week.

&&

.FIRE WEATHER...

Low fire weather concerns anticipated the next few days as wet
conditions will remain in place over the region.

&&

.HYDROLOGY...

There are no widespread flooding concerns expected for the next
several days. However, with a fairly high coverage of showers and
thunderstorms expected through this weekend, localized pockets of
heavy rain are likely. We cannot rule out brief flooding in urban
and poor drainage areas with the heavier storms.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us .

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  94  71  93  72 /  60  70  30  40  20
Panama City   75  90  75  90  76 /  50  50  30  40  20
Dothan        72  91  72  91  72 /  60  50  20  40  10
Albany        73  92  71  94  73 /  60  50  20  40  20
Valdosta      71  91  70  91  71 /  60  70  30  40  20
Cross City    76  90  71  89  72 /  70  70  50  50  30
Apalachicola  76  89  75  87  76 /  50  50  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Dobbs
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DVD

In the hours before

Special weather statement, Jun 12, 5:55 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
455 PM CDT Sat Jun 12 2021

FLZ009>013-122245-
Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
455 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON...NORTHEASTERN
BAY...NORTHWESTERN CALHOUN...HOLMES AND WASHINGTON COUNTIES IN THE
PANHANDLE OF FLORIDA UNTIL 545 PM CDT...

At 455 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bonifay, moving southeast at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Vernon, Chipley, Graceville, Bonifay, Bradford, Cottondale, Ponce De
Leon, Alford, Caryville, Wausau, Esto, Westville, Noma, Moose Pond,
Clarksville, Whitehead Crossroads, Cerrogordo, Gritney, Camps Head
and Holmes Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8603 3091 8575 3100 8563 3098 8543
      3042 8514 3049 8580 3065 8590 3066 8587
      3068 8587 3070 8585 3070 8593 3088 8604
TIME...MOT...LOC 2155Z 333DEG 26KT 3080 8571
Local storm report, Jun 12, 5:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 SSE PANACEA-WAKULLA A 29.96N 84.39W
06/12/2021  M39 MPH          GMZ730             FL   MESONET

            FSWN OCHLOCKONEE BOAT RAMP RECORDED A 10
            MINUTE WIND GUST OF 39 MILES PER HOUR.

&&

KO
Local storm report, Jun 12, 5:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND GST     SHELL ARMY FIELD        31.37N 85.85W
06/12/2021  M43 MPH          COFFEE             AL   AWOS

            AWOS STATION KSXS FT RUCKER SHELL RECORDED A
            WIND GUST OF 43 MPH.

&&

KO
Local storm report, Jun 12, 6:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     MARINE TSTM WIND 3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021  M43 MPH          GMZ755             FL   MESONET

            ST. GEORGE ISLAND BRIDGE RECORDED A 10
            MINUTE WIND GUST OF 43 MILES PER HOUR.

&&

KO
Local storm report, Jun 12, 6:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     3 NNW SAINT GEORGE ISLA 29.70N 84.89W
06/12/2021  M43 MPH          GMZ755             FL   MESONET

            ST. GEORGE ISLAND BRIDGE RECORDED A 10
            MINUTE WIND GUST OF 43 MILES PER HOUR.

&&

KO
Special weather statement, Jun 12, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 PM EDT Sat Jun 12 2021

GAZ130-131-122300-
Irwin GA-Ben Hill GA-
609 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN IRWIN AND BEN HILL
COUNTIES UNTIL 700 PM EDT...

At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fitzgerald, moving southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Fitzgerald Municipal A/P,
Wray, Bowens Mill, Red Bluff, Ashton and Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8307 3149 8310 3147 8314 3147 8319
      3182 8341 3185 8336 3184 8321 3185 8318
      3183 8315 3183 8314 3181 8313 3182 8311
      3178 8303 3178 8299
TIME...MOT...LOC 2209Z 324DEG 20KT 3181 8327

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:28 AM EDTSpecial Weather StatementTAEBay32 min
Jun 12, 12:01 PM EDTSpecial Weather StatementTAEBay29 min
Jun 12, 12:05 PM EDTSpecial Weather StatementTAELafayette25 min
Jun 12, 12:07 PM EDTSpecial Weather StatementTAETaylor38 min
Jun 12, 12:20 PM EDTSpecial Weather StatementTAECalhoun40 min
Jun 12, 12:30 PM EDTSpecial Marine WarningTAE2 hr
Jun 12, 12:42 PM EDTSpecial Weather StatementTAELafayette33 min
Jun 12, 1:00 PM EDTSpecial Weather StatementTAELiberty30 min
Jun 12, 1:05 PM EDTSpecial Weather StatementTAELeon25 min
Jun 12, 1:16 PM EDTSpecial Weather StatementTAELafayette29 min
Jun 12, 1:31 PM EDTSpecial Weather StatementTAEWakulla44 min
Jun 12, 1:44 PM EDTSpecial Weather StatementTAEWalton31 min
Jun 12, 1:45 PM EDTSpecial Marine WarningTAE45 min
Jun 12, 2:12 PM EDTSpecial Weather StatementTAEJefferson, Wakulla33 min
Jun 12, 2:21 PM EDTSpecial Weather StatementTAEWashington24 min
Jun 12, 2:27 PM EDTSpecial Marine WarningTAE63 min
Jun 12, 2:45 PM EDTSpecial Weather StatementTAEBay45 min
Jun 12, 2:48 PM EDTSpecial Weather StatementTAELafayette42 min
Jun 12, 3:10 PM EDTSpecial Weather StatementTAEJackson65 min
Jun 12, 3:18 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Jun 12, 3:25 PM EDTSpecial Weather StatementTAEBay50 min
Jun 12, 3:38 PM EDTSpecial Weather StatementTAEGadsden, Leon52 min
Jun 12, 3:50 PM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla40 min
Jun 12, 3:59 PM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty31 min
Jun 12, 4:14 PM EDTSpecial Weather StatementTAECalhoun, Liberty61 min
Jun 12, 4:30 PM EDTSpecial Weather StatementTAEGadsden45 min
Jun 12, 4:39 PM EDTSpecial Weather StatementTAEFranklin51 min
Jun 12, 5:16 PM EDTSpecial Marine WarningTAE79 min
Jun 12, 5:35 PM EDTSpecial Weather StatementTAEFranklin25 min
Jun 12, 5:55 PM EDTSpecial Weather StatementTAEHolmes, Washington50 min
Jun 12, 6:05 PM EDTSevere Thunderstorm WarningTAEHolmes40 min
Jun 12, 6:46 PM EDTSpecial Weather StatementTAEHolmes, Washington44 min
Jun 12, 7:19 PM EDTSpecial Marine WarningTAE86 min
Jun 12, 7:28 PM EDTSpecial Weather StatementTAEBay, Walton, Washington47 min
Jun 12, 9:06 AM EDTSpecial Weather StatementTAEQuitman24 min
Jun 12, 1:59 PM EDTSpecial Weather StatementTAEEarly31 min
Jun 12, 2:31 PM EDTSpecial Weather StatementTAEEarly, Miller, Seminole44 min
Jun 12, 2:36 PM EDTSpecial Weather StatementTAELanier, Lowndes39 min
Jun 12, 6:19 PM EDTSpecial Weather StatementTAEBen Hill, Calhoun, Dougherty, Irwin, Lee, Randolph and 3 more56 min
Jun 12, 6:21 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin24 min
Jun 12, 6:50 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Irwin, Lee, Tift and 2 more40 min
Jun 12, 7:13 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lanier, Tift, Worth62 min
Jun 11, 8:19 PM EDTSpecial Weather StatementTAEHenry41 min
Jun 12, 1:35 PM EDTSpecial Weather StatementTAEDale, Houston25 min
Jun 12, 4:55 PM EDTSpecial Weather StatementTAECoffee, Dale50 min
Jun 12, 5:46 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.